~ Food Has Power ~
I weaned from Effexor XR slowly over the past year. However, this very last taper has been soo strange. After quitting the medication, I had the normal headaches and emotional ups and downs. But now, about 10 days into it, I am having symptoms I've never had before. Very low blood pressure, massive weight loss, 5 full BMs a day, inability to eat (like I GAG when I try to eat), inability to keep warm or stay upright, and excessive sleepiness. What kind of foods/tonics could I try to help my body get through this?
I also have a lot of issues eating/digesting. It hurt to digest food, and eating is super unpleasant!
Any help would be appreciated, thank you.
I'm not sure that has to do with the Effexor. Keep an eye on those symptoms and call your dr if they don't improve. Meantime, try adding a dose of Lysine to your daily supplements.
I went through similar symptoms after withdrawing from Effexor two years ago. I lost 30 pounds in less than a year due to the nausea and vomiting. It is a very difficult withdrawal, period, and I believe that it took my body a year to return to health. However, a couple things that helped me the most were 1) drinking copioius amounts of chamomile tea to calm my nervous system, and 2) abdominal massage. After many gastro tests, it was determined that my gut problems were due to muscle spasms (and withdrawal in my opinion). Prescription antispasmodics helped some, but I wanted to get off them. A wonderful chiropractor helped me to identify the knots in my abdomen and gently work on them. Good luck to you. I would not wish Effexor withdrawal on anyone but I feel great two years later. Incidentally, the Effexor made me gain 40 pounds over several years, so the 30 pound weight loss was okay in the end.
With all of that going on I would most definitely go to your doctor to find out exactly what is wrong before trying anything. Then after you get a dx consult your herbalist to start you on what is necessary. You sound like maybe the antidepressant has been masking symptoms of something much more dangerous to you. Good luck.